# SDR CA060125004

- Difficulty date: January 24, 2006
- Submitted: June 22, 2006
- Operation: General aviation
- Make and model: Beech 1900C
- Aircraft time: 22,937 hours
- Engine: Pwa PT6A65B
- Propeller: Hartzl HCB4MP3
- System (JASC): 5350 · Aerodynamic Fairings
- Part: Cam
- Part number: 50910276BSC
- Condition: Broken
- Part time: 22,980 hours
- Stage of operation: AP
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

HEARD A BANG DURING APPROACH, FOUND RT UPPER FWD COWL INNER PORTION HAD LIFTED FROM NORM POSITION.  FOUND CAM BOLT FAILED THAT PROVIDES TENSION TO LWR COWL ASSY.  OVER CTR COWL FASTENERS ON THESE A/C (4) INSTILL CONSIDERABLE FORCE AND HAVE A HISTORY ON ALL SIMILAR INSTALLATIONS WITH VARIOUS FAILURE MODES.  AS A RESULT, INSTALLED A BACKUP SYS OF PROVIDING HARDPOINTS TO ALLOW .032 LOCKWIRE TO BE INSTALLED BETWEEN TWO COWL HALVES, SHOULD ANY OF CAM POINTS FAIL.  LOCKWIRE ON INBD POINTS ALSO FAILED BUT OUTER POINTS HELD THRU CONCLUSION OF FLT.  COWL SUSTAINED SOME DAMAGE REQUIRING REPLACEMENT.  NOW LOOKING AT DEVELOPING AN STC TO REMOVE ORIG CAM SYS ENTIRELY AND GOING WITH AN OVERLAP ARRANGEMENT AND SEVERAL CAMLOCK
